Alert archive / Iowa / Wind Advisories in 2025

Wind Advisory 3, NWS Quad Cities, IA

March 13, 202521 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this wind advisory at Mar 13, 2025, 2:56 AM CDT for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Mar 14, 2025, 1:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2025, 2:56 AM CDT (07:56 UTC)
In effect from
Mar 14, 2025, 1:00 PM CDT
Expired
Mar 14, 2025, 11:41 PM CDT
In force
11 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2096 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

502 
WWUS73 KDVN 130756
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
256 AM CDT Thu Mar 13 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-131600-
/O.NEW.KDVN.WI.Y.0003.250314T1800Z-250315T0600Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Freeport, Keosauqua, Manchester, Fort
Madison, Monmouth, Iowa City, Mount Carroll, Rock Island,
Hennepin, Tipton, Maquoketa, Carthage, Cedar Rapids, Princeton,
Fairfield, Independence, Vinton, Burlington, Oquawka, Clinton,
Muscatine, Dubuque, Memphis, Sigourney, Sterling, Marengo,
Davenport, Wapello, Mount Pleasant, Macomb, Washington, Galena,
Aledo, Anamosa, Geneseo, Bettendorf, Kahoka, and Moline
256 AM CDT Thu Mar 13 2025

...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 1 AM CDT SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of north central, northwest, and west central 
  Illinois, east central, northeast, and southeast Iowa, and 
  northeast Missouri.

* WHEN...From 1 PM Friday to 1 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

McClure
8 follow-up statements
080 
WWUS73 KDVN 130900
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
400 AM CDT Thu Mar 13 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-131700-
/O.CON.KDVN.WI.Y.0003.250314T1800Z-250315T0600Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Freeport, Keosauqua, Manchester, Fort
Madison, Monmouth, Iowa City, Mount Carroll, Rock Island,
Hennepin, Tipton, Maquoketa, Carthage, Cedar Rapids, Princeton,
Fairfield, Independence, Vinton, Burlington, Oquawka, Clinton,
Muscatine, Dubuque, Memphis, Sigourney, Sterling, Marengo,
Davenport, Wapello, Mount Pleasant, Macomb, Washington, Galena,
Aledo, Anamosa, Geneseo, Bettendorf, Kahoka, and Moline
400 AM CDT Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 AM CDT 
SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of north central, northwest, and west central 
  Illinois, east central, northeast, and southeast Iowa, and 
  northeast Missouri.

* WHEN...From 1 PM Friday to 1 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The gusty winds and warm conditions will also 
  lead to elevated fire danger. Any fires would have the potential 
  to spread quickly in these conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

McClure
963 
WWUS73 KDVN 131524
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
1024 AM CDT Thu Mar 13 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-132330-
/O.CON.KDVN.WI.Y.0003.250314T1800Z-250315T0600Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Mount Pleasant, Galena, Iowa City,
Freeport, Tipton, Anamosa, Maquoketa, Carthage, Geneseo,
Manchester, Sterling, Rock Island, Keosauqua, Burlington,
Clinton, Mount Carroll, Macomb, Memphis, Cedar Rapids, Vinton,
Dubuque, Wapello, Princeton, Oquawka, Fort Madison, Davenport,
Aledo, Monmouth, Hennepin, Moline, Muscatine, Marengo, Sigourney,
Kahoka, Bettendorf, Independence, Fairfield, and Washington
1024 AM CDT Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 AM CDT 
SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of north central, northwest, and west central 
  Illinois, east central, northeast, and southeast Iowa, and 
  northeast Missouri.

* WHEN...From 1 PM Friday to 1 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

08
127 
WWUS73 KDVN 132001
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
301 PM CDT Thu Mar 13 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-140415-
/O.CON.KDVN.WI.Y.0003.250314T1800Z-250315T0600Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Oquawka, Monmouth, Marengo, Manchester,
Dubuque, Bettendorf, Sterling, Independence, Fairfield,
Davenport, Mount Carroll, Moline, Anamosa, Carthage, Galena,
Macomb, Memphis, Fort Madison, Muscatine, Hennepin, Rock Island,
Wapello, Kahoka, Maquoketa, Sigourney, Geneseo, Mount Pleasant,
Aledo, Clinton, Princeton, Vinton, Tipton, Freeport, Washington,
Cedar Rapids, Iowa City, Keosauqua, and Burlington
301 PM CDT Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 AM CDT 
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of north central, northwest, and west central 
  Illinois, east central, northeast, and southeast Iowa, and 
  northeast Missouri.

* WHEN...From 1 PM Friday to 1 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Cousins
307 
WWUS73 KDVN 140108
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
808 PM CDT Thu Mar 13 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-140915-
/O.CON.KDVN.WI.Y.0003.250314T1800Z-250315T0600Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Clinton, Burlington, Washington,
Davenport, Sigourney, Iowa City, Fairfield, Macomb, Muscatine,
Aledo, Galena, Independence, Tipton, Dubuque, Bettendorf, Mount
Pleasant, Vinton, Manchester, Oquawka, Wapello, Princeton,
Freeport, Hennepin, Rock Island, Moline, Anamosa, Kahoka,
Marengo, Carthage, Monmouth, Cedar Rapids, Fort Madison, Memphis,
Maquoketa, Keosauqua, Mount Carroll, Geneseo, and Sterling
808 PM CDT Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 AM CDT 
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of north central, northwest, and west central 
  Illinois, east central, northeast, and southeast Iowa, and 
  northeast Missouri.

* WHEN...From 1 PM Friday to 1 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Also, these strong winds will combine with dry and warm conditions 
  to produce a critical fire danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

12
206 
WWUS73 KDVN 140733
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
233 AM CDT Fri Mar 14 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-141545-
/O.CON.KDVN.WI.Y.0003.250314T1800Z-250315T0600Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Cedar Rapids, Wapello, Dubuque,
Keosauqua, Fort Madison, Bettendorf, Mount Carroll, Marengo,
Princeton, Rock Island, Memphis, Geneseo, Mount Pleasant,
Burlington, Sterling, Oquawka, Davenport, Independence, Vinton,
Moline, Monmouth, Macomb, Maquoketa, Anamosa, Washington,
Manchester, Freeport, Carthage, Galena, Clinton, Sigourney,
Tipton, Aledo, Fairfield, Iowa City, Hennepin, Kahoka, and
Muscatine
233 AM CDT Fri Mar 14 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM 
CDT SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of north central, northwest, and west central 
  Illinois, east central, northeast, and southeast Iowa, and 
  northeast Missouri.

* WHEN...From 1 PM this afternoon to 1 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Also, these strong winds will combine with dry and warm conditions 
  to produce critical fire danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

McClure
789 
WWUS73 KDVN 141538
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
1038 AM CDT Fri Mar 14 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-150600-
/O.CON.KDVN.WI.Y.0003.250314T1800Z-250315T0600Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Manchester, Cedar Rapids, Marengo,
Washington, Moline, Mount Pleasant, Freeport, Mount Carroll,
Bettendorf, Tipton, Fairfield, Wapello, Monmouth, Hennepin,
Galena, Rock Island, Aledo, Independence, Carthage, Sterling,
Fort Madison, Davenport, Macomb, Iowa City, Memphis, Anamosa,
Dubuque, Burlington, Sigourney, Geneseo, Princeton, Kahoka,
Maquoketa, Clinton, Muscatine, Oquawka, Keosauqua, and Vinton
1038 AM CDT Fri Mar 14 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of north central, northwest, and west central 
  Illinois, east central, northeast, and southeast Iowa, and 
  northeast Missouri.

* WHEN...Until 1 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Also, these strong winds will combine with dry and warm conditions 
  to produce critical fire danger.

* ADDITIONAL DETAILS...The strong southerly winds could result in 
  blowing dust, especially from nearby farm fields that have been 
  recently plowed. This could result in locally reduced visibilities 
  that could make driving difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

JTS
440 
WWUS73 KDVN 142229
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
529 PM CDT Fri Mar 14 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-150600-
/O.CON.KDVN.WI.Y.0003.000000T0000Z-250315T0600Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Galena, Manchester, Carthage, Kahoka,
Freeport, Aledo, Tipton, Vinton, Muscatine, Mount Pleasant,
Geneseo, Anamosa, Monmouth, Burlington, Washington, Cedar Rapids,
Mount Carroll, Maquoketa, Rock Island, Memphis, Davenport,
Macomb, Marengo, Dubuque, Oquawka, Iowa City, Sigourney, Moline,
Bettendorf, Keosauqua, Wapello, Fairfield, Sterling, Princeton,
Clinton, Hennepin, Fort Madison, and Independence
529 PM CDT Fri Mar 14 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of north central, northwest, and west central 
  Illinois, east central, northeast, and southeast Iowa, and 
  northeast Missouri.

* WHEN...Until 1 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Also, these strong winds will combine with dry and warm conditions 
  to produce critical fire danger.

* ADDITIONAL DETAILS...The strong southerly winds could result in 
  blowing dust, especially from nearby farm fields that have been 
  recently plowed. This could result in locally reduced visibilities 
  that could make driving difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$
635 
WWUS73 KDVN 150441
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
1141 PM CDT Fri Mar 14 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-150545-
/O.CAN.KDVN.WI.Y.0003.000000T0000Z-250315T0600Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Galena, Manchester, Carthage, Kahoka,
Freeport, Aledo, Tipton, Vinton, Muscatine, Mount Pleasant,
Geneseo, Anamosa, Monmouth, Burlington, Washington, Cedar Rapids,
Mount Carroll, Maquoketa, Rock Island, Memphis, Davenport,
Macomb, Marengo, Dubuque, Oquawka, Iowa City, Sigourney, Moline,
Bettendorf, Keosauqua, Wapello, Fairfield, Sterling, Princeton,
Clinton, Hennepin, Fort Madison, and Independence
1141 PM CDT Fri Mar 14 2025

...WIND ADVISORY IS CANCELLED...

The threat for widespread strong wind gusts has diminished for the 
overnight hours, thus the Wind Advisory has been canceled. The winds 
will increase again late tonight into Saturday morning, with gusts 
up to 40 MPH possible especially across portions of northwest 
Illinois.

$$

12

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Mar 12, 10:40 PM CDT, 4 hours 16 minutes earlier. Its key messages:

  • Windy conditions with elevated fire danger are possible on Friday.
  • Late Friday afternoon and evening, strong to severe storms are possible. The Storm Prediction Center has an Enhanced Risk (level 3 of 5) area for locations generally south of I-80 with a Slight Risk (level 2 of 5) north.
  • Strong winds will be possible again on Saturday.
  • It will be blustery and colder Sunday with a warmup for Monday and Tuesday.
Area forecast discussion, Mar 12, 10:40 PM CDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1040 PM CDT Wed Mar 12 2025

...06z Aviation Update...

.KEY MESSAGES...

- Windy conditions with elevated fire danger are possible on Friday.

- Late Friday afternoon and evening, strong to severe storms are
  possible. The Storm Prediction Center has an Enhanced Risk
  (level 3 of 5) area for locations generally south of I-80 with
  a Slight Risk (level 2 of 5) north.

- Strong winds will be possible again on Saturday.

- It will be blustery and colder Sunday with a warmup for Monday
  and Tuesday.

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 303 PM CDT Wed Mar 12 2025

At 2 PM, a storm system is developing in Oklahoma that will shift
eastward tonight and spread higher clouds northward across eastern
Iowa, northwest Illinois, and far northeast Missouri. The cloud
cover will allow for slightly warmer low temperatures tonight than
last night. Low temperatures on Thursday morning are forecast to
range from the mid 30s along the Highway 20 corridor to the mid 50s
in far southeast Iowa and northeast Missouri. Winds are forecast
to be easterly around 5 MPH overnight.

Expect quiet weather through the day on Thursday. Winds will turn to
the southeast during the day with speeds of 5 to 10 MPH. The warming
trend continues on Thursday with high temperatures climbing into the
upper 60s along the Highway 20 corridor to the mid 70s south of
a Fairfield to Galesburg line. To go with the trend of lower
dewpoints nudged down to the NBM 10th percentile which slows the
return of some moisture.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Issued at 303 PM CDT Wed Mar 12 2025

The pattern through the long term period is largely a west to east
amplified zonal pattern. A deep trough is forecast to move into the
Plains Thursday night through Friday night. A shortwave rounding
into the base of the trough late Thursday night into early
Friday is forecast to undergo a rapid deepening and closing off
as it lifts northeastward from the southern Plains into the
Upper Midwest. This is a very strong Spring storm system that is
near a record minimum pressure in the 30 year model climate
data base. Ahead of this storm system, a warm advection wing is
forecast to lift northward across the area after 06 UTC Friday.
Have add chances of rain showers along the Highway 20 corridor
to account for this but confidence is low.

Near record high temperatures, winds, and fire weather concerns:

Strong southerly flow ahead of this storm system on Friday will
allow warmer air to flow northward across the area. This will
result in high temperatures in mid to upper 70s. Many of these
high temperatures are within in 2 to 3 degrees of the record
high temperatures for March 14th. The pressure gradient across
Iowa is forecast to tighten through the day allowing for strong
southerly winds to develop with sustain speeds of 20 to 30 MPH
and gusts up to 45 to 50 MPH during the mid to late afternoon.
Model soundings show a steadily deepening mixed layer and
increasing 850mb winds with increasing wind gusts through the
afternoon. Given that the green up has not begun across the area
this will allow for any fires that start to spread rapidly with
the winds specially in the mid to late afternoon when winds are
strengthening. Relative humidities are no impressively low
given that dewpoints will rise into the lower to mid 50s. The
peak in winds wiil continue into the evening hours.

The severe weather risk:

All indications are that a strong synoptically forced severe
thunderstorm outbreak will occur across the area Friday
afternoon into the the evening hours. Strong frontal convergence
and impressive frontogenetical forcing will overspread the area
from mainly 21 UTC Friday to 03 UTC Saturday. There is a 3 to 6
hour timing difference between the models with the GFS the
fastest with it moving into the CWA by 21 UTC and NAM delaying
it until 00 UTC Saturday. This coincides with the peak in CAPE
of 500 to 1000 J/KG and 0 to 6 km shear of 60 to 70 knots. Winds
are largely unidirectional on forecast soundings with winds at
the top of the mix layer late Friday afternoon into the evening
of 55 to 60 knots. Storms that develop may be scattered at first
but will quickly grow upscale into a squall line and accelerate
northeastward across the area bringing the potential for
widespread damaging winds. Model hodographs are large and
cyclonically curved indicating the potential for spin up
tornadoes but the limiting factor for these will be limited
moisture and higher LCL heights. Think that the risk for hail
will be lower given a potentially lower residence time in upper
portions of the sounding. These storms will also be moving very
fast, greater than 50 MPH ,and needing a a quick reaction time
if warnings are issued. The severe threat will end as the cold
front surges eastward across the area.

The area remain on the southwest side of this closed storm
system Saturday into Sunday morning. A tight pressure gradient
will remain in place across the area through the day on
Saturday. This could lead once again to sustained speeds of 20
to 30 MPH especially in northwest Illinois with gusts of 40 to
45 MPH from west to east. Temperatures will be noticeably colder
on Saturday and be up to 20 degrees colder with high
temperatures in the 50s. Scattered rain showers are possible
through the day, especially north of Interstate 80.
Precipitation will come to an end from west to east Sunday
morning with a potential change over to snow Sunday night. At
this time, little to no accumulation is expected. Sundays high
temperatures will be colder with highs in the 40s.

A warming trend begins on Monday as high pressure moves into
the region. Another trough and upper level low is forecast to
move across the Plains Tuesday into Wednesday but there is
almost 24 hours difference between the GFS and ECWMF so POPs are
broad brushed

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1038 PM CDT Wed Mar 12 2025

Generally light easterly sfc winds overnight into Thu morning,
then as GRT LKS high pressure starts to move off to the east,
the sfc winds will veer some and increase to 8-12 KTs by midday.
VFR conditions to continue into Thu evening with just passing
rounds of high clouds.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.

&&

SHORT TERM...Cousins
LONG TERM...Cousins
AVIATION...12
Hazardous weather outlook, Mar 12, 6:58 PM CDT, 7 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
658 PM CDT Wed Mar 12 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-131100-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
658 PM CDT Wed Mar 12 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Wind gusts of 35 to 45 mph are expected Friday which will combine
with near record highs and dry vegetation to produce an elevated
fire danger.

Late Friday afternoon and through the mid evening hours, severe
thunderstorms are possible with damaging winds and a few tornadoes
the main threats. Large hail is also possible.

Wind gusts of 35 to 40 mph will be possible on Saturday, especially
in Illinois.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight. Spotter
activation is likley Friday afternoon and evening.

12

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 11:54 AM CDTFire Weather WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more15 hr

Nearby

Wind Advisories in Iowa, 2025Wind Advisories in Illinois, 2025Wind Advisories in Missouri, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.